Alert archive / Tennessee / Flash Flood Warnings in 2011

Flash Flood Warning 14, NWS Morristown, TN

June 20, 20115 counties in Tennessee

NWS Morristown, TN issued this flash flood warning at Jun 20, 2011, 4:55 AM EDT for 5 counties in Tennessee. It was in force for 5 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 20, 2011, 4:55 AM EDT (08:55 UTC)
Expired
Jun 20, 2011, 9:45 AM EDT
In force
5 hr
Issued by
NWS Morristown, TN
Area
Storm-based polygon
Flood severity
None

Counties Claiborne County, TN, Grainger County, TN, Hamblen County, TN, Hancock County, TN, Hawkins County, TN

The radar

The Knoxville radar (KMRX), 24 km from the middle of the area, began a volume at 08:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 20, 5:10 AM EDTFLASH FLOOD2 Ne Morristown, TNFLOODING AT BETHESDA ROAD AND EAST AJ HIGHWAY. OFFICERS HAVE CLOSED THE ROAD.
Jun 20, 7:00 AM EDTFLASH FLOODRussellville, TNCREEKS FLOODED ACROSS EASTERN PORTIONS OF THE COUNTY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 8.9 hours before the alert went out and 299 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2011-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 18 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2011-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 62 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
18 J/kg
Mixed-layer CIN
-370 J/kg
Mixed-layer LCL
1794 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
62 m²/s²
0-3 km storm-relative helicity
168 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

420 
WGUS54 KMRX 200855
FFWMRX
TNC025-057-063-067-073-201145-
/O.NEW.KMRX.FF.W.0014.110620T0855Z-110620T1145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
455 AM EDT MON JUN 20 2011

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CLAIBORNE COUNTY IN EAST TENNESSEE...
  GRAINGER COUNTY IN EAST TENNESSEE...
  HAMBLEN COUNTY IN EAST TENNESSEE...
  THIS INCLUDES THE CITY OF MORRISTOWN...
  HANCOCK COUNTY IN EAST TENNESSEE...
  HAWKINS COUNTY IN EAST TENNESSEE...

* UNTIL 745 AM EDT

* AT 448 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
FLASH FLOODING FROM THUNDERSTORMS REPEATEDLY MOVING OVER AREAS THAT 
HAVE ALREADY RECEIVED HEAVY RAINFALL. ADDITIONAL HEAVY RAIN WILL 
CAUSE FLOODING OF CREEKS AND STREAMS. 

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO   
RUSSELLVILLE...THORN HILL...AND MOORESBURG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
MORRISTOWN.

&&

LAT...LON 3630 8300 3613 8328 3639 8354 3649 8327

$$

DGS
4 follow-up statements
009 
WGUS74 KMRX 200943
FFSMRX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
543 AM EDT MON JUN 20 2011

TNC025-057-063-067-073-201145-
/O.CON.KMRX.FF.W.0014.000000T0000Z-110620T1145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLAIBORNE TN-GRAINGER TN-HAMBLEN TN-HANCOCK TN-HAWKINS TN-
543 AM EDT MON JUN 20 2011

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 AM EDT FOR
HAWKINS...HANCOCK...HAMBLEN...GRAINGER AND EASTERN CLAIBORNE
COUNTIES...

AT 537 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER THE WARNED 
AREA. RADAR ESTIMATES THAT 2 TO 3 INCHES OF RAIN HAS FALLEN IN AN 
AREA FROM THORN HILL TO RUSSELVILLE. ADDITIONAL THUNDERSTORMS WITH 
HEAVY RAIN WILL CONTINUE TO TRACK OVER THIS AREA...CAUSING FLOODING 
OF CREEKS AND STREAMS.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BEAN 
STATION...THORN HILL...AND RUSSELVILLE. CREEKS THAT ARE EXPECTED TO 
FLOOD INCLUDE MARSHALL CREEK AND BENT CREEK IN HAMBLEN COUNTY...AND 
BIG CREEK AND CEDAR SPRINGS CREEK AND GRAINGER COUNTY. IF YOU LIVE 
NEAR THESE CREEKS...MOVE TO HIGHER GROUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS. OTHER LOW LYING PLACES THAT NORMALLY
FLOOD EASILY COULD BECOME DEATH TRAPS. IF YOU COME TO A FLOODED OR
CLOSED ROAD...TURN AROUND! DON'T DROWN! THIS IS A LIFE THREATENING
SITUATION.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
MORRISTOWN.

&&

LAT...LON 3630 8300 3613 8328 3639 8354 3649 8327

$$
DGS
567 
WGUS74 KMRX 201045
FFSMRX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
645 AM EDT MON JUN 20 2011

TNC025-057-063-067-073-201145-
/O.CON.KMRX.FF.W.0014.000000T0000Z-110620T1145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLAIBORNE TN-GRAINGER TN-HAMBLEN TN-HANCOCK TN-HAWKINS TN-
645 AM EDT MON JUN 20 2011

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 AM EDT FOR
HAWKINS...HANCOCK...HAMBLEN...GRAINGER AND EASTERN CLAIBORNE
COUNTIES...

AT 636 AM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLOODING OF 
ROADS IN EASTERN HAMBLEN COUNTY. THUNDERSTORMS PRODUCING VERY HEAVY 
RAIN WILL CONTINUE TO TRACK OVER THE WARNED AREA. RADAR ESTIMATES 
THAT 3 TO 4 INCHES OF RAIN HAS FALLEN IN THE PAST FEW HOURS...AND 
ADDITIONAL STORMS WILL CAUSE ADDITIONAL FLOODING.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BEAN 
STATION...THORN HILL...RUSSELLVILLE...AND MORRISTOWN.

CREEKS THAT ARE EXPECTED TO FLOOD INCLUDE MARSHALL CREEK AND BENT 
CREEK IN HAMBLEN COUNTY...AND BIG CREEK...JOE MILL CREEK...AND CEDAR 
SPRINGS CREEK AND GRAINGER COUNTY. IF YOU LIVE NEAR THESE 
CREEKS...MOVE TO HIGHER GROUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

&&

LAT...LON 3630 8300 3613 8328 3639 8354 3649 8327

$$

DGS
270 
WGUS54 KMRX 201117
FFWMRX
TNC025-057-063-067-073-201345-
/O.EXT.KMRX.FF.W.0014.000000T0000Z-110620T1345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
717 AM EDT MON JUN 20 2011

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  EASTERN CLAIBORNE COUNTY IN EAST TENNESSEE...
  GRAINGER COUNTY IN EAST TENNESSEE...
  HAMBLEN COUNTY IN EAST TENNESSEE...
  THIS INCLUDES THE CITY OF MORRISTOWN...
  HANCOCK COUNTY IN EAST TENNESSEE...
  HAWKINS COUNTY IN EAST TENNESSEE...

* UNTIL 945 AM EDT

* AT 712 AM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLOODING 
FROM VERY HEAVY RAIN OVER THE WARNED AREA. ROADS HAVE BEEN CLOSED 
DUE TO FLOODING...AND SEVERAL CREEKS HAVE OVERFLOWED THEIR BANKS. 
ADDITIONAL THUNDERSTORMS WITH HEAVY RAIN WILL CAUSE ADDITIONAL 
FLOODING. 

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BEAN   
STATION...MORRISTOWN...RUSSELLVILLE...AND THORN HILL. 

CREEKS THAT ARE EXPECTED TO FLOOD INCLUDE MARSHALL CREEK AND BENT 
CREEK IN HAMBLEN COUNTY...AND BIG CREEK...JOE MILL CREEK...AND CEDAR 
SPRINGS CREEK AND GRAINGER COUNTY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND.

&&

LAT...LON 3630 8300 3613 8328 3639 8354 3649 8327

$$
DGS
919 
WGUS74 KMRX 201218
FFSMRX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
818 AM EDT MON JUN 20 2011

TNC025-057-063-067-073-201345-
/O.CON.KMRX.FF.W.0014.000000T0000Z-110620T1345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLAIBORNE TN-GRAINGER TN-HAMBLEN TN-HANCOCK TN-HAWKINS TN-
818 AM EDT MON JUN 20 2011

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 945 AM EDT FOR
HAWKINS...HANCOCK...HAMBLEN...GRAINGER AND EASTERN CLAIBORNE
COUNTIES...

AT 815 AM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLOODING 
FROM VERY HEAVY RAIN OVER THE WARNED AREA. ROADS HAVE BEEN CLOSED 
DUE TO FLOODING...AND SEVERAL CREEKS HAVE OVERFLOWED THEIR BANKS. 
ADDITIONAL THUNDERSTORMS WITH HEAVY RAIN WILL CAUSE ADDITIONAL 
FLOODING. SOME LOCATIONS IN THE WARNED AREA HAVE RECEIVED 2 TO 4 
INCHES OF RAINFALL AND AN ADDITIONAL 1 TO 2 INCHES OF RAIN IS 
POSSIBLE THROUGH 945 AM.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BEAN STATION

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
MORRISTOWN.

&&

LAT...LON 3630 8300 3613 8328 3639 8354 3649 8327

$$

MJB

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this flash flood warning went out at Jun 20, 3:57 AM EDT, 58 minutes earlier.

Area forecast discussion, Jun 20, 3:57 AM EDT, 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
357 AM EDT MON JUN 20 2011

.SHORT TERM (TODAY AND TONIGHT)...
A PERSISTENT NW FLOW WILL CONTINUE TO BRING MID-UPPER LEVEL IMPULSES
ACROSS NORTHERN PORTIONS OF THE AREA TODAY. CONVECTION HAS BEEN
BLOSSOMING OVER KY AND WILL TRACK ACROSS NE SECTIONS THIS MORNING.
WILL RAISE POPS THERE TO LIKELY. A LOW-TO-MIDLEVEL RIDGE ACROSS
GA/AL WILL GRADUALLY LIFT NORTHWARD TODAY...WHICH WILL SUPPRESS
CONVECTION ACROSS OUR SOUTHERN SECTIONS THIS AFTERNOON. FORECAST
SOUNDINGS SHOW CHA REMAINING CAPPED WHILE STORMS IN THE TYS AND TRI
AREAS SHOULD BE ABLE TO TAP INTO CAPE VALUES BETWEEN 3000-4000
J/KG...SO SOME SEVERE STORMS WILL BE POSSIBLE. HEAVY RAIN WILL
ACCOMPANY THE STORMS...BUT WILL LET THE FLOOD WATCH EXPIRE AS
WIDESPREAD PROBLEMS ARE NOT EXPECTED. WITH THE BUILDING RIDGE
THROUGH THE DAY...CONVECTION SHOULD DIMINISH IN THE EVENING AND EXIT
THE AREA BY MIDNIGHT. DO NOT EXPECT OVERNIGHT CONVECTIVE DEVELOPMENT
AS WE HAVE SEEN THE PAST FEW NIGHTS DUE TO THE RIDGE.

.LONG TERM (TUESDAY THROUGH SUNDAY)...HIGH PRESSURE BUILDING IN
BRINGING DRY WEATHER FOR TUESDAY. A FRONT MOVES INTO THE REGION ON
WEDNESDAY AND LINGERS INTO FRIDAY. WILL CONTINUE WITH CHANCE POPS
WITH THE HIGHEST CHANCES FOR WEDNESDAY AND WEDNESDAY NIGHT  ANOTHER
FRONT ENTERING THE REGION FOR THE WEEKEND. WITH STILL SOME
UNCERTAINTY ON STRENGTH AND TIMING...WILL KEEP ONLY SLIGHT CHANCE
POPS FOR NOW. STAYED NEAR MEX/HPC GUIDANCE NUMBERS FOR
TEMPERATURES.

&&

.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN             96  71  95  71  89 /  10  10  10  30  50
KNOXVILLE MCGHEE TYSON AIRPORT, TN  92  70  93  70  88 /  30  10  10  20  50
OAK RIDGE, TN                       92  70  93  70  88 /  30  10  10  30  50
TRI CITIES AIRPORT, TN              85  63  92  66  87 /  60  20  10  20  50

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.

&&

DGS/GH
Hazardous weather outlook, Jun 19, 2:00 PM EDT, 14 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MORRISTOWN TN
200 PM EDT SUN JUN 19 2011

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-201000-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
200 PM EDT (100 PM CDT) SUN JUN 19 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST
VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE SOUTHERN
APPALACHIAN REGION THIS AFTERNOON...WITH ANOTHER COMPLEX FROM THE
OHIO RIVER VALLEY EXPECTED TO MOVE INTO THE AREA LATER TONIGHT. WITH
THESE STORMS...THERE WILL BE THE POTENTIAL FOR DAMAGING WINDS...
LARGE HAIL...AND HEAVY RAINFALL. IN ADDITION...AN ISOLATED TORNADO
OR TWO WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A COLD FRONT WILL APPROACH THE AREA ON WEDNESDAY...BRINGING MORE
SHOWERS AND THUNDERSTORMS. SOME STORMS COULD BECOME SEVERE WEDNESDAY
AFTERNOON AND EVENING...WITH THE POTENTIAL FOR DAMAGING WINDS...
LARGE HAIL...AND LOCALLY HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND TONIGHT...AND
AGAIN ON WEDNESDAY.

DMG

In the hours before

Local storm report, Jun 19, 11:28 PM EDT, 5 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1128 PM EDT SUN JUN 19 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1025 PM     TSTM WND DMG     MOUNT CREST             35.67N 85.24W
06/19/2011                   BLEDSOE            TN   LAW ENFORCEMENT

            ONE TREE DOWN ON BIG SPRING GAP RD.

&&
Local storm report, Jun 19, 11:32 PM EDT, 5 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1132 PM EDT SUN JUN 19 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0950 PM     TSTM WND DMG     SPRING CITY             35.69N 84.86W
06/19/2011                   RHEA               TN   LAW ENFORCEMENT

            FEW TREE LIMBS DOWN.

&&
Local storm report, Jun 19, 11:43 PM EDT, 5 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1143 PM EDT SUN JUN 19 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1120 PM     TSTM WND DMG     MURPHY                  35.09N 84.03W
06/19/2011                   CHEROKEE           NC   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN COUNTY WIDE.

&&
Local storm report, Jun 20, 12:09 AM EDT, 4 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1209 AM EDT MON JUN 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1135 PM     TSTM WND DMG     BRASSTOWN               35.02N 83.91W
06/19/2011                   CLAY               NC   LAW ENFORCEMENT

            SEVERAL TREES DOWN.

&&
Local storm report, Jun 20, 12:25 AM EDT, 4 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MORRISTOWN TN
1225 AM EDT MON JUN 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1245 PM     TSTM WND DMG     1 S GREENEVILLE         36.15N 82.82W
06/19/2011                   GREENE             TN   LAW ENFORCEMENT

            A FEW TREES DOWN.

0335 PM     HAIL             POWELL                  36.03N 84.03W
06/19/2011  E1.00 INCH       KNOX               TN   TRAINED SPOTTER

0950 PM     TSTM WND DMG     SPRING CITY             35.69N 84.86W
06/19/2011                   RHEA               TN   LAW ENFORCEMENT

            FEW TREE LIMBS DOWN.

1002 PM     HAIL             TEN MILE                35.67N 84.67W
06/19/2011  E0.88 INCH       MEIGS              TN   AMATEUR RADIO

1005 PM     HAIL             TEN MILE                35.67N 84.67W
06/19/2011  E1.00 INCH       MEIGS              TN   AMATEUR RADIO

1025 PM     TSTM WND DMG     MOUNT CREST             35.67N 85.24W
06/19/2011                   BLEDSOE            TN   LAW ENFORCEMENT

            ONE TREE DOWN ON BIG SPRING GAP RD.

1028 PM     FUNNEL CLOUD     MOUNT CREST             35.67N 85.24W
06/19/2011                   BLEDSOE            TN   TRAINED SPOTTER

1028 PM     HAIL             NIOTA                   35.51N 84.55W
06/19/2011  E0.75 INCH       MCMINN             TN   AMATEUR RADIO

1040 PM     HAIL             5 SSE MADISONVILLE      35.46N 84.33W
06/19/2011  E1.00 INCH       MONROE             TN   LAW ENFORCEMENT

1055 PM     TSTM WND DMG     1 SE ATHENS             35.44N 84.59W
06/19/2011                   MCMINN             TN   AMATEUR RADIO

            TREE DOWN ON HOME AT 108 MASON STREET.

1120 PM     TSTM WND DMG     MURPHY                  35.09N 84.03W
06/19/2011                   CHEROKEE           NC   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN COUNTY WIDE.

1135 PM     TSTM WND DMG     BRASSTOWN               35.02N 83.91W
06/19/2011                   CLAY               NC   LAW ENFORCEMENT

            SEVERAL TREES DOWN.

&&
Special weather statement, Jun 20, 2:53 AM EDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
253 AM EDT MON JUN 20 2011

TNZ014-015-VAZ001-200745-
CLAIBORNE TN-HANCOCK TN-LEE VA-
253 AM EDT MON JUN 20 2011

...SIGNIFICANT WEATHER ADVISORY FOR LEE...HANCOCK AND CLAIBORNE
COUNTIES UNTIL 345 AM EDT...

AT 249 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR PONZA...OR NEAR PINEVILLE...MOVING SOUTHEAST
AT 40 MPH.

SMALL HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...SNEEDVILLE...
HARROGATE-SHAWANEE...TAZEWELL...CUMBERLAND GAP...ARTHUR...EWING...
LONE MOUNTAIN...ROSE HILL...HOWARD QUARTER AND EVANSTON.

LOCALLY HEAVY RAINS...IN EXCESS OF ONE INCH PER HOUR...MAY OCCUR WITH
THESE THUNDERSTORMS. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER
ON ROADWAYS...AND POSSIBLE MINOR FLOODING OF LOW LYING AREAS. DO NOT
DRIVE THROUGH WATERS OF UNKNOWN DEPTH. TURN AROUND! DON'T DROWN!

DGS

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 9:03 PM EDTSevere Thunderstorm WarningMRXBledsoe, Meigs, Morgan, Rhea, Roane57 min
Jun 19, 9:54 PM EDTSevere Thunderstorm WarningMRXBledsoe, Loudon, McMinn, Meigs, Monroe, Rhea and 1 more51 min
Jun 19, 10:11 PM EDTAreal Flood AdvisoryMRXBledsoe, Loudon, McMinn, Meigs, Monroe, Rhea and 1 more82 min
Jun 19, 10:12 PM EDTTornado WarningMRXBledsoe, Rhea48 min
Jun 19, 10:25 PM EDTSevere Thunderstorm WarningMRXMcMinn, Monroe, Polk50 min
Jun 19, 10:45 PM EDTTornado WarningMRXMeigs, Rhea17 min
Jun 19, 10:48 PM EDTSevere Thunderstorm WarningMRXMonroe, Polk42 min
Jun 20, 3:07 AM EDTSevere Thunderstorm WarningMRXClaiborne, Hancock38 min
Jun 20, 3:27 AM EDTSevere Thunderstorm WarningMRXGrainger, Hamblen, Hancock, Hawkins48 min
Jun 20, 3:42 AM EDTSevere Thunderstorm WarningMRXClaiborne, Grainger, Hancock32 min
Jun 20, 3:47 AM EDTSevere Thunderstorm WarningMRXGreene, Hamblen, Hawkins, Washington43 min
Jun 20, 3:58 AM EDTFlash Flood WarningMRXClaiborne, Hancock5 hr
Jun 20, 4:23 AM EDTSevere Thunderstorm WarningMRXClaiborne52 min
Jun 20, 9:40 AM EDTSevere Thunderstorm WarningMRXHawkins, Sullivan50 min
Jun 20, 10:59 AM EDTAreal Flood AdvisoryMRXHancock, Hawkins, Sullivan91 min

Nearby

Flash Flood Warnings in Tennessee, 2011Every flash flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.